Aa
A
A
A
Close
Anxiety Community
23k Members
433485 tn?1321816990

lexapro 40 mg

Hi.,  I am currently on 30 mg lexapro but having depression and anxiety again.  My doc said I could ramp up to 40 but I have researched on internet and it sounds like even 30 is too high,.  I trust my pdoc but am afraid.  Has anyone here been on 40 mg lexapro?
7 Responses
Avatar universal
I would always listen to your doctor.  If you don't feel comfortable ramping up the Lexapro, perhaps you could talk about a change in meds or the addition of another med.  You have to let your doctor know how you feel.
433485 tn?1321816990
Thanks.  My depression is back. It was gone when he upped my lamictal to 400 mg.  Now, I am not feeling the good effects.  Lasted about 2 weeks.  At my last visit, I could also up the Lexapro to 40, but I was feeling good.  Now, I think I am going to start on 40 tomorrow.  I see him again on the 24th.  I am so frustrated!  This whole journey has lasted over 3 years...try a drug...works for a while, then poops,, etc, etc,  I wish I could find one that would work completely and for good.  BTW  I called my pharmacist about the dosage. He said 20 is usually the dose, but he has filled scripts for 40 and sometimes 60.
433485 tn?1321816990
So I start on the 40 mg. tomorrow.  I am glad that I see my pdoc next week as I am feeling like we are running out of options, however, he thinks I am being negative and have other options left.
Avatar universal
I took lexapro when I was young the doc gave me 30 mg when i was 15.He was a quack i think,i hated it..40 is a awfully high dose...........if you live in a medical marijuana state i highly suggest you check into  it.....Lexapro is a dangerish drug please do a little research...Cannabis is safe and for medical use in current states.
433485 tn?1321816990
Hi.  I started on the Lexapro 40 mg and feel so tired and foggy.  I go see him next week and am going to discuss.  I have researched the drug and haven't found much on 40 mg.  Every site seems to indicated that 20 is the usual dose.  
Avatar universal
Felt great, better than I ever have, now a strange dr wants me to taper down to 20. Now I'm depressed, no energy, heart does not feel happy.
Avatar universal
Try Hydroxyzine 20 mg. Fast response no grogginess
2 Comments
This is not true.  It is a sedating antihistamine and is often used off-label as a sleep aid.  It is used off-label sometimes for anxiety, as are other sedating antihistamines, and it works by being sedating, not because it has any effect on any bodily mechanism that directly affects anxiety.  So yeah, it might make someone groggy enough to fall asleep.
I guess a good suggestion is to ask your doctor about it as an alternative.  I agree everyone is going to have a different response.  I could see from your other post that you use a part of a tablet so a very low dose.  All should never use a medication unless prescribed by their doctor.  But in looking it up, there does seem to be some data regarding using this for anxiety and tension, dosing guidelines, etc.  But I'm not sure it is used to treat a chronic situation of anxiety.  More situational episodes it appears.  https://www.medicinenet.com/hydroxyzine/article.htm#what_is_the_dosage_for_hydroxyzine_vistaril
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?